Throughout the years we’ve seen some pretty peculiar ‘challenges’ come forth but as of late, some pretty dangerous ones have been circling. One of those being in relation to Benadryl and something that we all need to make sure our children are not doing.

Apparently, in recent times, there have been a lot of cases of high doses of Benadryl being consumed by younger people. This ‘Benadryl challenge’ basically consists of kids taking more of this than they would need and in order to hallucinate. This because something within Benadryl known as Diphenhydramine (which can be found in other similar products as well) can induce this if someone takes far more than they should.

Doing this is very dangerous and can even lead to death depending on the case. According to Healthline TikTok is removing videos of those publicizing the challenge, but we are sure some are making their way through the cracks. This has been an issue since August or perhaps before and while most young people think that things like this are seemingly safe because the drugs being used are ‘over the counter’ that is nowhere near true.

CNN wrote as follows on this challenge/topic:

The FDA cited reports of teenagers ending up in hospital emergency rooms or dying after participating in the so-called “Benadryl Challenge,” on the social media platform TikTok.

“We are investigating these reports and conducting a review to determine if additional cases have been reported,” the agency said in a news release.

The FDA said it had contacted TikTok and “strongly urged” it to remove videos of the “Benadryl Challenge” from its platform and to monitor for any new posts.

“Health care professionals should be aware that the ‘Benadryl Challenge’ is occurring among teens and alert their caregivers about it,” the agency said.

Benadryl is an antihistamine used to treat symptoms such as a runny nose or sneezing from upper respiratory allergies, hay fever, or the common cold. It’s safe and effective when used as recommended, the FDA said.

“Diphenhydramine is marketed under the brand-name Benadryl, store brands, and generics. It is also available in combination with pain relievers, fever reducers, and decongestants,” the agency said.

If you are a parent or have kids in your home be it teens or younger please do your best to keep things like this put up properly where they cannot be accessed easily. While most of us would love to think our kids would never consider doing something like this, sometimes kids like to try things out that we would not expect them to and this one could have serious consequences. While the FDA is still investigating these reports, this is something that should not be ignored.

Leave a Reply